MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed for pain/failed poly at ~ 10 years.
 
Event or Problem Description
It was reported that a revision surgery was performed for pain/ due to a failed poly at approximately 10 years after the initial surgery.The patient status is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.The lab analysis concluded that the returned component was examined visually.No destructive analysis was performed.The tibial insert showed signs of wear related damage to the articulating surface.Damage and deformation were observed on the posterior articular surface of the tibial insert.No material or manufacturing deviations were discovered in this investigation.The clinical/medical evaluation concluded that although the reported pain and subsequent revision may be consistent with the findings of wear related damage to the articulating surface of the insert and/or the damage and deformation observed on the posterior articular surface of the tibial insert, the root cause of the wear, damage and deformation of the tibial insert cannot be confirmed and it cannot be concluded the events were associated with a malperformance of the implant or related to wear over time.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.No further clinical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
LGN CR HIGH FLEX XLPE SZ 3-4 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326551
Report Number1020279-2021-01302
Device Sequence Number13662489
Product Code JWH
UDI-Device Identifier00885556034323
UDI-Public00885556034323
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453112
Device Catalogue Number71453112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;